Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Does a high dose of methadone for over 22 years have any negative side effects ?

PLEASE NOTE I HAVE TO HOLD THIS QUESTION FOR MONDAY BE CAUSE OF THE NEW ENGLAND SNOW STORM I AM UN ABLE TO GET TO THE BANK TO REPLENISH MY MASTERCARD. I VE BOOKMARKED THIS INQUIRY TIL THEN. Dear Doctor(S): I have been on what most agree is a high dose of methadone for over 22 years without negative side effects (i.e., my 2 annual ekg s have been normal and I haven t needed or requested increased doses-in fact I decreased my daily, divid dose by 30 mg over the years, this was at my suggestion). Suddenly, and with no forewarning, my doc has decided to reduce my dose over an 1218 month period down to 20-40 mg per day. Reading between the lines this seema to be based on proddins (or even pressure) from legal and/or regulatory agencies. A consult with a pain ctr resulted in a letter that pointing out that since I ve already had most interventions available (stimulator implants on two occasions, buphneprone (I m no longer certain of the spelling) while spending a summer in London in the 90 s, etc) and I should remain on the meds because they work . This all began with a multi-level broken back in 1978 and 8 laminectomies. I am now 70 mgs less adily and have become homebound where before I was functional. (I had a 25 year career as an attorney and know this does y belong in the legal arena). My question involves, 1)if necesart to locate anothjer phycision};2) I am being recommended for an itercatheral implant (Spelling is likely incorrect)Does the fact that cortisone injections had to bne discontinued due to the abundance of scar tissue , thereby making further injections impossible, going to interfere with the latter proposed procedure? I ve been in touch with the FDA The drug policy expert there is in agreement with me that reducing the methadone is senseless, but (as is the case with most experts i asked), is their is a reluctance to go on record due to only having one side of the issue and there is an understandable reluctance to interfere with the doctor/ patient relationship. Meanwhile I really do not expect I eill survive such a drastic cut of medication and have not been informed, even in a rudimentary manner, of the reason to change a med regimin that has been working fine for over 29 years. I am anxious, depresses, angry and growing ever-more hopeless as I see death as the most realistic out come. Any Assistance or advice will be helpful. PLEASE.
Asked On : Wed, 13 Feb 2013
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi take a break and change your attitude toward life. Consult with physician. Take care. Bye.
Answered: Fri, 15 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor